Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 4, NWS San Angelo, TX

March 16, 20185 counties in Texas

NWS San Angelo, TX issued this red flag warning at Mar 16, 2018, 4:15 AM CDT for 5 counties in Texas. It took effect at Mar 16, 2018, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2018, 4:15 AM CDT (09:15 UTC)
In effect from
Mar 16, 2018, 12:00 PM CDT
Expired
Mar 16, 2018, 6:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS84 KSJT 160915
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
415 AM CDT Fri Mar 16 2018

TXZ049-098-099-113-114-162300-
/O.NEW.KSJT.FW.W.0004.180316T1700Z-180316T2300Z/
Fisher-Haskell-Throckmorton-Jones-Shackelford-
415 AM CDT Fri Mar 16 2018

...RED FLAG WARNING THIS AFTERNOON AND EVENING...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from noon today to 6 PM CDT this
evening. 

* Wind...From the west at 15 to 20 mph.

* Humidity...Around 10 percent to just below 20 percent. 

* Fuels...Dry.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
429 
WWUS84 KSJT 161935
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
235 PM CDT Fri Mar 16 2018

...RED FLAG WARNING THIS AFTERNOON AND EVENING...

.FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

TXZ049-170345-
/O.NEW.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/
/O.CON.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/
Fisher-
235 PM CDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING.

The National Weather Service in San Angelo has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
Sunday evening. 

* Wind...From the west at 20 to 25 mph with gusts exceeding 30
  mph.

* Humidity...10 to 15 percent.

* Fuels...Dry.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ098-099-113-114-162300-
/O.CON.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/
Haskell-Throckmorton-Jones-Shackelford-
235 PM CDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

* Wind...From the west at 15 to 20 mph.

* Humidity...Around 10 percent to just below 20 percent.

* Fuels...Dry.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ054-064-065-071-072-076-170345-
/O.NEW.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/
Nolan-Sterling-Coke-Irion-Tom Green-Crockett-
235 PM CDT Fri Mar 16 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING.

The National Weather Service in San Angelo has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
Sunday evening. 

* AFFECTED AREA...Fire weather zones 054, 064, 065, 071, 072, 
  and 076. 

* WIND...From the west at 20 to 25 mph with gusts exceeding 30
  mph.

* HUMIDITY...10 to 15 percent.

* * HIGHEST THREAT...is located along and west of a Haskell to 
  Ozona line.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
640 
WWUS84 KSJT 162315
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
615 PM CDT Fri Mar 16 2018

.FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

TXZ049-171100-
/O.EXP.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/
/O.CON.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/
Fisher-
615 PM CDT Fri Mar 16 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

The National Weather Service in San Angelo has issued a Fire 
Weather Watch, which is in effect from Sunday afternoon through 
Sunday evening.

* Wind...From the west at 20 to 25 mph with gusts exceeding 30 
  mph. 

* Humidity...10 to 15 percent.

* Fuels...Dry.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ098-099-113-114-170015-
/O.EXP.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/
Haskell-Throckmorton-Jones-Shackelford-
615 PM CDT Fri Mar 16 2018

...RED FLAG WARNING HAS EXPIRED...


$$

TXZ054-064-065-071-072-076-171100-
/O.CON.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/
Nolan-Sterling-Coke-Irion-Tom Green-Crockett-
615 PM CDT Fri Mar 16 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WIND...From the west at 20 to 25 mph with gusts exceeding 30 
  mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:15 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 16, 4:15 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
415 AM CDT Fri Mar 16 2018

.SHORT TERM...
(Today and Tonight)

...Gusty West Winds and Dry...

A dry Pacific front will push across West Central Texas today and
bring gusty winds from the west. This front will have little if
any impact on temperatures; thus, with downslope winds from the
west today, look for afternoon highs in the 80s. That's around 10
to 15 degrees above seasonal normals. Lows tonight will range from
the upper 40s, along and north of Interstate 20, to the mid 50s,
along Interstate 10.

.LONG TERM...
(Saturday through Thursday)

There is slight chance of showers or thunderstorms Saturday into
Sunday, mainly along/east of Haskell... San Angelo...Junction
line. A weak cold front may be in place along the I-20 corridor
Saturday. A dryline extending south to San Angelo to Sonora midday
will move east to Brownwood and San Saba by late afternoon
Saturday. While confidence is not high, an isolated shower or
thunderstorm will be possible near the front and along the
dryline. The dryline/warm front then moves back northwest Saturday
night and Sunday, with additional isolated shower or thunderstorm
development. Severe weather is not expected in West Central Texas
this weekend, with higher instability east of the region. Dry
westerly surface winds Sunday night and Monday, associated with a
surface low moving through the Texas Panhandle and Oklahoma, will
end rain chances. Elevated fire conditions possible Monday with
gusty northwest winds. Low level moisture begins to return
Thursday as surface high pressure moves east and gusty south winds
return.

...Critical North...

Critical fire weather conditions will develop this afternoon, for a
few counties north of Interstate 20. This afternoon, winds from the
west, in the 15 to 20 mph range, will develop over Fisher county,
Jones county, Shackelford county, and our other two counties to the
north. From noon until 6 PM CDT, relative humidity, for these
counties will range from around 10 percent to just under 20 percent.
Based on these wind and relative humidity levels, a RED Flag Warning
looks appropriate for these counties this afternoon. Elsewhere, fire
weather conditions will range from elevated to near critical;
therefore, the remaining counties will have a Rangeland Fire Danger
Statement highlighting fire weather concerns for them.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 82  49  78  55 /   0   0  20  20
San Angelo 	 83  50  84  54 /   0   0  10  10
Junction 	 85  56  85  57 /   5   5  20  20
Brownwood 	 83  52  82  56 /   0   0  30  20
Sweetwater 	 82  47  77  55 /   0   0   5  10
Ozona      	 82  54  83  54 /   0   0   5  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM CDT this evening for
Fisher-Haskell-Jones-Shackelford-Throckmorton.

&&

23/04
Hazardous weather outlook, Mar 15, 2:08 PM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
208 PM CDT Thu Mar 15 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
208 PM CDT Thu Mar 15 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible this evening, generally
west of an Abilene to Junction line. The main hazards with these
storms will be dangerous lightning and brief gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Elevated fire weather conditions are possible across much of West
Central Texas through the weekend as dry air combines with gusty
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:35 PM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Irion, Nolan, Sterling and 1 more23 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.